+
Chapter 45: Antiepileptics Test Bank

Chapter 45: Antiepileptics Test Bank

Rating:
Rating
(0)
Author: brecht 2017
Description:

Click link for more description

http://homework.plus/chapter-45-antiepileptics-test-bank/

Chapter 45: Antiepileptics
Test Bank
MULTIPLE CHOICE
1.   A patient who has partial seizures has been taking phenytoin (Dilantin). The patient has recently developed thrombocytopenia. The primary care nurse practitioner (NP) should contact the patient’s neurologist to discuss changing the patient’s medication to:
a.

topiramate (Topamax).

b.

levetiracetam (Keppra).

c.

zonisamide (Zonegran).

d.

carbamazepine (Tegretol).

2.   A patient is newly diagnosed with generalized epilepsy. The primary care NP will refer this patient to a neurologist and should expect this patient to begin taking:
a.

phenytoin (Dilantin).

b.

topiramate (Topamax).

c.

lamotrigine (Lamictal).

d.

levetiracetam (Keppra).

3.   A patient who takes carbamazepine (Tegretol) has been seizure-free for 2 years and asks the primary care NP about stopping the medication. The NP should:
a.

order an electroencephalogram (EEG).

b.

prescribe a tapering regimen of the drug.

c.

inform the patient that antiepileptic drug (AED) therapy is lifelong.

d.

tell the patient to stop the drug and use only as needed.

4.   A 12-month-old child with severe developmental delays was recently treated in an emergency department for a febrile seizure and is seen by the primary care NP for a follow-up visit. The child’s parent asks if it is necessary to continue giving the child phenobarbital. The NP should tell the parent that:
a.

the phenobarbital may be used on an as-needed basis.

b.

the phenobarbital may be stopped when an EEG is normal.

c.

once the febrile illness is past, the phenobarbital may be stopped.

d.

their child is at increased risk for seizures and should continue the phenobarbital.

5.   A patient who is taking phenytoin (Dilantin) for a newly diagnosed seizure disorder calls the primary care NP to report a rash. The NP should:
a.

order a phenytoin level.

b.

reassure the patient that this is a self-limiting adverse effect.

c.

recommend that the patient take diphenhydramine to treat this side effect.

d.

tell the patient to stop taking the phenytoin and contact the neurologist immediately.


(more)
See More
Try a College Course Free

Sophia’s self-paced online courses are a great way to save time and money as you earn credits eligible for transfer to over 2,000 colleges and universities.*

Begin Free Trial
No credit card required

25 Sophia partners guarantee credit transfer.

221 Institutions have accepted or given pre-approval for credit transfer.

* The American Council on Education's College Credit Recommendation Service (ACE Credit®) has evaluated and recommended college credit for 20 of Sophia’s online courses. More than 2,000 colleges and universities consider ACE CREDIT recommendations in determining the applicability to their course and degree programs.

Tutorial